Watch Out for These Possible Signs of a Drug Allergy
At Ferrer, Poirot & Wansbrough, we work hard to help people get compensation after they’ve been hurt by dangerous medications. But not all medication-related injuries and complications are due to negligence in the manufacturing process. In some cases, patients suffer severe health problems after taking medications due to being allergic to one or more ingredients.
Drug injuries and allergic reactions can both be serious and potentially life-threatening, but the symptoms of allergic reactions are similar to those caused by other allergens and typically include:
- Skin rash and hives
- Runny nose
- Itchy and watery eyes
The most severe complication of a drug allergy is anaphylaxis. When the body produces an extreme allergic response, it can result in widespread dysfunction of multiple organ systems. Symptoms of this potentially deadly condition include:
- Tightening of airway and throat
- Difficulty breathing
- Dizziness or lightheadedness
- Weak pulse
- Loss of consciousness
It’s important to call 911 right away if you experience any of the symptoms listed above after taking a medication. It’s also important to note that allergic reactions can be more severe on subsequent exposures. So, while taking a medication you’re allergic to may trigger only hives and itchiness the first time, the second time could result in more severe complications, including anaphylaxis.
Though predicting drug allergies can be difficult, drug manufacturers are required to do everything in their power to ensure their products are safe, and that means rigorously testing them. When they fail to do so and patients get hurt, they should be held liable. Our drug injury lawyers want to speak with you if you were injured by a defective drug. Call today for a free consultation.